Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 17, 2018, 3:39 AM EDT. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 3:39 AM EDT (07:39 UTC)
- Expired
- Oct 19, 2018, 10:30 PM EDT
- In force
- 67 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
663 WHUS72 KKEY 170739 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 339 AM EDT Wed Oct 17 2018 GMZ033-034-042>044-052>055-072>075-171500- /O.NEW.KKEY.SC.Y.0041.181017T0739Z-181017T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 339 AM EDT Wed Oct 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots are expected across Hawk Channel, the Offshore Gulf waters 20 to 60 nm west of Mainland Monroe County, Rebecca Shoal Channel and the Dry Tortugas in the extreme Southeastern Gulf of Mexico, and the Straits of Florida out 60 nm from Ocean Reef to 20 nm west of Dry Tortugas. * WAVES/SEAS...Seas of 8 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
11 follow-up statements
329 WHUS72 KKEY 171435 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1035 AM EDT Wed Oct 17 2018 GMZ033-034-042>044-052>055-072>075-172100- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181017T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1035 AM EDT Wed Oct 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters. * WAVES/SEAS...Seas up to 7 to 8 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
781 WHUS72 KKEY 172037 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 437 PM EDT Wed Oct 17 2018 GMZ033-034-042>044-052>055-072>075-180300- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 437 PM EDT Wed Oct 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters. * WAVES/SEAS...Seas up to 7 to 8 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
787 WHUS72 KKEY 180232 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1032 PM EDT Wed Oct 17 2018 GMZ033-034-042>044-052>055-072>075-180900- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1032 PM EDT Wed Oct 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...East winds near 20 knots are expected across the affected coastal waters. * WAVES/SEAS...Seas up to 7 to 8 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
079 WHUS72 KKEY 180735 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 335 AM EDT Thu Oct 18 2018 GMZ033-034-042>044-180845- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-181018T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 335 AM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Small craft will still need to exercise caution for east winds averaging 15 to 20 knots. $$ GMZ052>055-072>075-181430- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 335 AM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY REMAINS EFFECT... * WINDS...East winds 20 to 25 knots are expected across the affected coastal waters today. * WAVES/SEAS...Seas up to 8 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
321 WHUS72 KKEY 181428 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 AM EDT Thu Oct 18 2018 GMZ052>055-072>075-182100- /O.CON.KKEY.SC.Y.0041.000000T0000Z-181018T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 AM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters today. * WAVES/SEAS...Seas up to 7 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
416 WHUS72 KKEY 182031 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 431 PM EDT Thu Oct 18 2018 GMZ033-034-042>044-190300- /O.EXB.KKEY.SC.Y.0041.000000T0000Z-181019T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 431 PM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ052>055-072>075-190300- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T0300Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 PM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters tonight. * WAVES/SEAS...Seas up to 7 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
473 WHUS72 KKEY 190234 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1034 PM EDT Thu Oct 18 2018 GMZ033-034-042>044-052>055-072>075-190900- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1034 PM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...East winds near 20 knots are expected across the affected coastal waters tonight. * WAVES/SEAS...Seas up to 7 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
623 WHUS72 KKEY 190821 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 421 AM EDT Fri Oct 19 2018 GMZ033-034-042>044-052>055-072>075-191500- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 AM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots are expected across the affected coastal waters tonight. * WAVES/SEAS...Seas up to 7 feet will continue across portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
853 WHUS72 KKEY 191436 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1036 AM EDT Fri Oct 19 2018 GMZ033-034-042>044-191545- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-181019T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1036 AM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Winds have subsided below advisory criteria over Hawk Channel and the southeast Gulf of Mexico; however, small craft should continue to exercise caution through this afternoon. $$ GMZ052>055-072>075-192100- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T2100Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1036 AM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...East winds near 20 knots, subsiding to 15 to 20 knots late this afternoon. * WAVES/SEAS...Seas up to 5 to 7 feet will continue across portions of the Gulf Stream in the Straits of Florida through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Ulrich
275 WHUS72 KKEY 191849 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 249 PM EDT Fri Oct 19 2018 GMZ052>055-072>075-200300- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-181020T0300Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 249 PM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...East winds near 20 knots, subsiding to near 15 knots tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Ulrich
639 WHUS72 KKEY 200230 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 PM EDT Fri Oct 19 2018 GMZ052>055-072>075-200330- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-181020T0300Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:39 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 17, 3:39 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Key West FL 339 AM EDT Wed Oct 17 2018 .DISCUSSION...In the middle and upper levels( 700-200 mb), latest available GOES-R satellite imagery overlaid with model streamline analysis as of 300 am, depict the center of a regional scale near 595 decameter at 500 mb anticyclone positioned near 29N 74W, with an attendant axis stretching west southwest across the breadth of the Gulf to just inland over NE Mexico, with an eastern attendant axis extending to near 30N 60W. An approx 75 to 100 kt jet at 250 mb rounds the top of the ridge from Western Texas NE east northeastward to east of the Delmarva Peninsula. At the surface and in the lower to mid levels(Surface to 700 mb), latest available GOES-R satellite imagery overlaid with marine and land surface observations and surface analysis, detect 1025 mb surface ridging located from near Bermuda west southwest to near Savannah, Georgia. A tropical wave axis was positioned over Eastern Cuba with the next one behind it at the longitude of the Windward Islands. As a result, last evenings 00Z sounding illustrated a fresh mostly east flow from just off of the surface up to about 400 mb, with most moisture confined to below 700 mb and total PWAT at 1.64 inches. .CURRENTLY...As of 300 am, skies are partly cloudy across the islands and surrounding waters. There are scattered showers and a few thunderstorms continuing to impact most of the service area except the Upper Keys and surrounding Florida Bay, Hawk Channel, and Straits waters, where drier air is currently infiltrating in from the east. Temperatures at this hour outside of any convection are in the lower 80s with dewpoints in the middle to upper 70s. C-man stations along the Florida Reef are recording east to east southeast winds near 20 knots, except 15 to 20 knots at Smith Shoal Light. Island platforms are around 15 mph but gusting over 20 mph. .SHORT TERM...Today thru Saturday, Deep middle and upper ridging will maintain itself, with 595 decameters at 500 mb across Florida and the Keys thru Friday Night, falling to near 590 decameters by Saturday. Surface ridging will remain well north of the Keys thru Friday, then weaken and slide southwards Friday Night, to a position just north of the Keys by Saturday. An impulse/low level perturbation now moving thru the Keys will exit stage left to the west of us, followed by drier air mixing down by mid to later morning and into the afternoon from the middle levels. Actually, forecast sounding show PWAT falling down to around one and a quarter inch by late morning, 1.25 inches, and remaining there thru late afternoon. As such, removed thunder after a few hours this morning except kept it across the Straits thru the balance of the day. Rain chances of 30% early this morning become isolated, 20%, by mid morning due to isolated low topped showers remaining. Then tonight the column moistens again slightly per the GFS forecast sounding, only to around 1.5 inches, but falls again to around 1.25 inches Thu morning and afternoon. Am in more agreement with the ECMWF which initializes better with the drier environment now well upstream of the Keys, with GOES MIMIC illustrating PWAT only at 1.25 inches moving towards the Keys from the West Central Tropical Atlantic. The GFS forecast sounding illustrates a rise in PWAT again to above 1.75 inches Thu Night and Friday, however, am leaning to use the older ECMWF solution which are more similar to the very dry air upstream, keeping just isolated showers in the grids on account of low 12 hour chances for rainfall, but again the ECMWF is markedly drier. Will maintain just isolated chances for showers and thunder, 20% as middle level heights begin fall a bit as mentioned above Friday thru Saturday. Local winds will begin to taper down as weaker ridging over the FL peninsula moves southwards. Hence the breezy conditions will drop off by Friday afternoon and night, with gentle breezes on Saturday && .LONG TERM...Saturday night thru Tuesday, looks as if weaker ridging will be to the immediate north of the Keys thru this time. Middle level heights will fall down more as cooler and drier air from a cold trough off the Northeastern United States pinches energy southeast to the Middle Atlantic States. This will result in deeper unstable cyclonic flow across Florida and the Keys, but given a lack of moisture in the column, will maintain the slight chances for showers and thunder thru the period, 20% for this entire period. Highs and lows fall off the upper 80s and upper 70s respectively. && .MARINE...SCA conditions to continue across GMZ033-034-042>044-052>055-072>075 today given the windy conditions on the waters, with SCEC conditions across the rest of the waters. SCEC conditions are expected tonight and Thursday except across 052>055-072>075. Another surge come Thursday Night and Friday, when SCA conditions will encompass GMZ033-034, GMZ052>055-072>075, and GMZ042>044. Then winds and seas let down appreciably across all waters Friday Night and headlines and advisories not expect this weekend. && .AVIATION...Scattered showers and gusty E to ESE winds are expected to continue with shower coverage starting to thin out towards the end of the taf period. Brief periods of MVFR ceilings and/or visibility are possible within any showers. Otherwise, VFR conditions are expected. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 81 88 81 / 30 20 20 20 Marathon 89 81 89 80 / 30 20 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075. && Public/Marine/Fire...Futterman Aviation/Nowcasts....MM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 16, 4:53 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 453 AM EDT Tue Oct 16 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 453 AM EDT Tue Oct 16 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible across the Florida Keys and all of the adjacent coastal waters this morning. Isolated thunderstorms are possible across the Florida Straits this afternoon. Isolated thunderstorms are possible across the Florida Keys and all of the adjacent coastal waters tonight. The primary hazards will be dangerous lightning strikes and locally gusty winds. A Small Craft Advisory will remain in effect today and tonight across the Straits of Florida and Hawk Channel, with east winds near 20 knots, and seas building to 5 to 8 feet offshore the reef. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are expected across the Florida Keys and adjacent coastal waters. The primary hazards will be dangerous lightning strikes. Small Craft Advisory conditions, with east to southeast winds 20 knots are likely across the Straits of Florida Wednesday through Friday, and across Hawk Channel on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Futterman
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:37 PM EDT | Special Marine Warning | KEY | 38 min | |
| Oct 16, 11:28 PM EDT | Special Marine Warning | KEY | 19 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.